Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 282, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 26, 2007, 5:40 PM EDT for Warren County, Pennsylvania. It was in force for 65 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2007, 5:40 PM EDT (21:40 UTC)
- Expired
- Sep 26, 2007, 6:45 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Warren County, PA
The radar
The Buffalo radar (KBUF), 137 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 5:48 PM EDT | TSTM WND DMG | Tidioute, PA | PHONE LINES DOWN. HAIL ALSO REPORTED. |
| Sep 26, 5:50 PM EDT | HAIL 1.75 | Tidioute, PA | HAIL AND FUNNEL CLOUD SPOTTED. |
| Sep 26, 6:00 PM EDT | TORNADO | 2 Ne Tidioute, PA | NWS STORM SURVEY CONFIRMED EF1 TORNADO JUST NORTHEAST OF TIDIOUTE. PEAK WINDS ESTIMATED AT 90-100 MPH. SEVERAL HUNTING CABINS AND UNINHABITED DWELLINGS WERE DAMAGED. HUNDREDS OF TREES TOPPLED. |
| Sep 26, 6:08 PM EDT | FUNNEL CLOUD | 3 Wsw Clarendon, PA | FUNNEL CLOUD SPOTTED AT CHAPMAN STATE PARK. |
| Sep 26, 6:10 PM EDT | HAIL 0.75 | Clarendon, PA | PENNY-SIZE HAIL REPORTED IN CLARENDON. |
| Sep 26, 6:20 PM EDT | FUNNEL CLOUD | Warren, PA | THREE FUNNEL CLOUDS SPOTTED OVER WARREN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 262141
SVRCTP
PAC123-262245-
/O.NEW.KCTP.SV.W.0282.070926T2140Z-070926T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT WED SEP 26 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 645 PM EDT
* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GRAND VALLEY...OR
17 MILES NORTH OF OIL CITY...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GARLAND AROUND 555 PM EDT...
YOUNGSVILLE AROUND 605 PM EDT...
CHAPMAN STATE PARK AROUND 610 PM EDT...
WARREN AROUND 615 PM EDT...
RUSSELL AROUND 620 PM EDT...
SCANDIA AND KINZUA DAM AROUND 625 PM EDT...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...STATE ROAD 59.
DOPPLER RADAR HAS INDICATED MODERATE ROTATION WITHIN THIS STORM...
AND STORM SPOTTERS REPORTED A FUNNEL CLOUD AND BRIEF TORNADO
TOUCHDOWN NEAR TITUSVILLE. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP OVER SOUTHWEST WARREN COUNTY. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4174 7963 4202 7907 4200 7892 4185 7892
4183 7896 4179 7896 4162 7940 4162 7962
4166 7965
TIME...MOT...LOC 2140Z 239DEG 33KT 4168 7951
$$
FORECASTER: DEVOIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:12 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 26, 3:12 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 312 PM EDT WED SEP 26 2007 .SYNOPSIS... A COLD FRONT OVER LAKE EIRE WILL PUSH SLOWLY EAST DURING THE NEXT 36 HOURS...PASSING OFF THE MID ATLANTIC COAST BY FRIDAY. A LARGE HIGH PRESSURE SYSTEM WILL BUILD INTO PENNSYLVANIA THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... CONVECTION FIRED UP AROUND 1 PM...AND CONTINUES TO EXPAND IN COVERAGE OVER THE NW COUNTIES. CELLS FAIRLY SHORT AT THIS TIME...BUT DECENT SHEAR STILL PRESENT...ALTHOUGH IT IS DECREASING SLIGHTLY WITH TIME...AS SUPPORTING SHORTWAVE AND FASTEST WINDS ALOFT MOVE WELL NORTH OF THE AREA. STILL...WE ARE IN THE RR QUAD OF THE JET...AND THIS AREA OF TSRA IS DEVELOPING RIGHT IN THAT SWEET SPOT FOR DIRECT THERMAL LIFT. LATEST MODEL DATA STILL SUGGESTS THAT BEST SHEAR AND CAPE DO NOT MATCH UP - WITH BEST SHEAR TO THE N OF THE AREA...AND HEATING BEST IN THE SOUTHEAST. WILL THEREFORE KEEP POPS LOW EXCEPT IN THE NW. SPC HAS ISSUED A MESOSCALE DISCUSSION TO HIGHLIGHT THE THREAT AND WE MAY COORDINATE WITH THEM ON A WATCH BOX SOON IF CELLS CONTINUE TO GROW. STORMS WILL REMAIN GENERALLY TO THE NORTHWEST OF UNV...BUT SOME TALLER CU DEVELOPING OVER MTS OF WV COULD BE AN INDICATOR THAT SOMETHING MAY POP UP IN OR SLIDE NORTHEAST INTO THE SOUTH CENTRAL MTS AND LOWER SUSQ VALLEY THIS EVENING. OTHERWISE...EXPECT SOME FOG WITH HIGH DEWPOINTS...BUT NOT WIDESPREAD DENSE FOG...TO FORM AGAIN TONIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... A WAVE OF LOW PRESSURE WILL FORM ON STALLED FRONT TONIGHT ACROSS EASTERN OHIO. SIGNS OF THIS OCCURRING OVER WESTERN KENTUCKY AT THIS TIME. THIS WILL SLOW THE EASTWARD PROGRESS OF THE FRONT...RESULTING IN MILD AND SHOWERY CONDITIONS REMAINING OVR CENTRAL PA ON THURSDAY WITH SOME PATCHY FOG EARLY THURSDAY. LATEST ENSEMBLE DATA SUGGESTS RAINFALL AMOUNTS BETWEEN ONE THIRD AND THREE QUARTERS OF AN INCH ON THURSDAY CONVECTION NOTWITHSTANDING. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... FRONT SWEEPS EAST EARLY FRIDAY WITH IMPROVING CONDITIONS DURING THE DAY. HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT WILL BUILD OVER THE EASTERN US THROUGH THE WEEKEND. NEAR OR SLIGHTLY ABOVE AVERAGE TEMPERATURES WILL CONTINUE BEHIND THE FRONT AS THE RIDGE BUILDS IN RAPIDLY CUTTING OFF ANY SOUTHWARD PUSH OF COOLER AIR. THE TAIL END OF A DYING FRONT WILL CROSS THE AREA MONDAY. ANY MOISTURE WOULD BE LIMITED WITH THIS FEATURE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR AT ALL AREA TERMAINLS RIGHT NOW...BUT THE DEVELOPING SHRA/TSRA IN THE NW WILL BRING GUSTY WINDS AND MVFR CIGS AT TIMES NEAR KBFD THIS EVENING. OTHER TERMINALS MAY NOT SEE A SHOWER BEFORE THURSDAY MORNING...AS COVERAGE WILL ONLY BE SCT /30-50 PCT/. CHOSE TO KEEP MENTIONS OF SHOWERS TO VCSH AT THIS TIME FOR MOST TERMINALS...DUE TO LOW CONFIDENCE IN PLACEMENT/TIMING OF MVFR CONDITIONS. MVFR CONDITIONS WILL THEN BE ACROSS THE REGION FOR MUCH OF THE TIME STARTING LATER TONIGHT LASTING INTO FRIDAY MORNING...WITH AREAS OF IFR CONDITIONS IN THE HEAVIER SHOWERS AND ISOLATED TSRA AND SOME FOG /MAINLY THURS MORNING THROUGH FRIDAY MORNING/ AS THE COLD FRONT SLOWLY MOVES ACROSS THE REGION. WINDS WILL REMAIN LIGHT OUTSIDE OF THE THUNDERSTORMS...WITH VARIABLE DIRECTIONS...BUT MAINLY FROM THE SW. VFR CONDITIONS RETURN TO THE REGION FRIDAY AFTERNOON THROUGH THE UPCOMING WEEKEND AS A LARGE AREA OF HIGH PRESSURE MOVES EAST FROM THE CENTRAL U.S...AND THE NW FLOW PRECEDING IT TRANSPORTS LOW DEWPOINTS IN THE 30S/40S INTO PENN FROM SOUTHERN CANADA. AREAS OF VALLEY FOG IN THE MORNING MAY BE THE ONLY LIMITING MVFR/IFR CONDITIONS FOR A FEW HOURS EACH MORNING FRIDAY THROUGH SUNDAY BETWEEN 09Z-13Z. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/FITZGERALD NEAR TERM...DANGELO SHORT TERM...FITZGERALD/TYBURSKI LONG TERM...FITZGERALD/TYBURSKI AVIATION...DANGELO
Hazardous weather outlook, Sep 26, 5:00 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 500 AM EDT WED SEP 26 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-270900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 500 AM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH PENNSYLVANIA FROM THE GREAT LAKES TODAY...TOUCHING OFF SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS COULD CONTAIN DAMAGING WIND GUSTS OR LARGE HAIL THIS AFTERNOON...MAINLY ACROSS THE NORTHERN HALF OF THE STATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Sep 26, 2:42 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 242 PM EDT WED SEP 26 2007 PAZ065-066-261915- LANCASTER-YORK- 242 PM EDT WED SEP 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YORK AND SOUTHERN LANCASTER COUNTIES... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG THE SUSQUEHANNA RIVER ABOUT 11 MILES SOUTH OF WILLOW STREET...MOVING EAST AT 10 MPH. WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR SMITHVILLE AROUND 310 PM AND QUARRYVILLE AROUND 315 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30 FROM PARADISE TO THE CHESTER COUNTY LINE...ROUTE 222 FROM NORTH OF WAKEFIELD TO SOUTH OF WILLOW STREET...STATE ROAD 41. FORECASTER: DANGELO
Special weather statement, Sep 26, 5:04 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 504 PM EDT WED SEP 26 2007 PAZ034-035-262200- BEDFORD-FULTON- 504 PM EDT WED SEP 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEDFORD AND WESTERN FULTON COUNTIES... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF BEDFORD...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 30 MPH ARE ALSO POSSIBLE. THIS STORM WILL BE NEAR CLEARVILLE AROUND 515 PM...CLEARVILLE AROUND 520 PM...CRYSTAL SPRINGS AROUND 530 PM...BREEZEWOOD AROUND 540 PM AND VALLEY-HI AROUND 550 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 152 AND 167...I-70 BETWEEN MILE MARKERS 147 AND 159. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30. FORECASTER: DEVOIR
Special weather statement, Sep 26, 5:07 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 507 PM EDT WED SEP 26 2007 PAZ036-064-262200- ADAMS-FRANKLIN- 507 PM EDT WED SEP 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN ADAMS AND SOUTHEASTERN FRANKLIN COUNTIES... AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF MARTINSBURG...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE ALSO POSSIBLE. THIS STORM WILL BE NEAR WARRENTON AROUND 520 PM...GREENCASTLE AROUND 530 PM...WAYNESBORO...ROUZERVILLE AROUND 535 PM...MARION AROUND 540 PM...MONT ALTO AROUND 545 PM...FAYETTEVILLE AND FAIRFIELD AROUND 550 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 0 AND 9. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30. FORECASTER: DEVOIR
Special weather statement, Sep 26, 5:30 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 530 PM EDT WED SEP 26 2007 PAZ004-262300- WARREN- 530 PM EDT WED SEP 26 2007 ...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES WEST OF WARREN TO OIL CITY TO 17 MILES NORTH OF SHANOR-NORTHVUE...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. TORRENTIAL RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR SPRING CREEK AROUND 535 PM...SPRING CREEK...GRAND VALLEY AROUND 540 PM...GARLAND AROUND 550 PM...TIDIOUTE AROUND 600 PM...YOUNGSVILLE AROUND 605 PM...WARREN AND CHAPMAN STATE PARK AROUND 625 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...STATE ROAD 59. FORECASTER: MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:12 PM EDT | Flash Flood Warning | CTP | Lancaster | 5 hr |
| Sep 26, 5:53 PM EDT | Tornado Warning | CTP | Warren | 52 min |
| Sep 26, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 60 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.